Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 27, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Dec 31, 2006, 4:00 AM CST for 6 counties in Nebraska. It took effect at Dec 31, 2006, 6:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2006, 4:00 AM CST (10:00 UTC)
- In effect from
- Dec 31, 2006, 6:00 AM CST
- Expired
- Dec 31, 2006, 10:53 AM CST
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 311000 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 AM CST SUN DEC 31 2006 ...WINDS TO INCREASE TODAY BEHIND THE DEPARTING STORM... .WINDS WILL INCREASE AS LOW PRESSURE TRACKS TOWARDS THE GREAT LAKES TODAY. NEZ006>009-026-027-311800- /O.NEW.KLBF.WI.Y.0027.061231T1200Z-070101T0000Z/ KEYA PAHA-BOYD-BROWN-ROCK-BLAINE-LOUP- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...DUNNING...TAYLOR 400 AM CST SUN DEC 31 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH BY AFTERNOON. SOME AREAS OF BLOWING AND DRIFTING SNOW WILL BE POSSIBLE...ESPECIALLY IN OPEN AREAS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
1 follow-up statement
000 WWUS73 KLBF 311653 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1053 AM CST SUN DEC 31 2006 NEZ006>009-026-027-311800- /O.CAN.KLBF.WI.Y.0027.000000T0000Z-070101T0000Z/ KEYA PAHA-BOYD-BROWN-ROCK-BLAINE-LOUP- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...DUNNING...TAYLOR 1053 AM CST SUN DEC 31 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 15 TO 30 MPH ARE STILL EXPECTED ACROSS NORTH CENTRAL NEBRASKA THROUGH THE AFTERNOON...LEADING TO ISOLATED AREAS OF BLOWING AND DRIFTING SNOW. $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Dec 31, 2:33 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 31, 2:33 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
233 AM CST SUN DEC 31 2006
.SYNOPSIS...
EXTREME EASTERN PORTIONS OF THE CWA HAVE BEEN AND ARE CONTINUING
TO GET HAMMERED FROM THE DEFORMATION ZONE OVERNIGHT. 00Z MODELS
WERE TOO FAR EAST. WILL NOT BE SURPRISED IF SOME AREAS RECEIVED 6
INCHES OR MORE OF NEW SNOW WITH THIS FROM FRONTIER COUNTY
NORTHEAST THROUGH SOUTHEASTERN CUSTER...GARFIELD...WHEELER AND
EASTERN HOLT COUNTIES. WILL SEE WHAT MORNING REPORTS BRING. WATER
VAPOR PLACES THE MAIN UPPER LOW OVER THE RED RIVER AREA NORTH OF
KDFW WITH A SECONDARY UPPER LOW NEAR THE NE ND/MB BORDER. MSAS
PLACES THE SURFACE LOW AT 8Z EAST OF KFNB.
&&
.DISCUSSION...
STORM SYSTEM TRECKS TO THE NORTHEAST TODAY AND IS OVER THE GREAT
LAKES BY MIDNIGHT. THIS LEAVES THE CWA IN THE WINDY WAKE OF THE
SYSTEM. H85 WINDS AND BL WINDS INDICATE WIND ADVISORY CRITERIA BY
AFTERNOON ACROSS THE EASTERN ZONES. WILL BE BREEZY/WINDY ACROSS
THE CENTRAL AND SOUTHWEST. BLOWING SNOW WILL BE A
PROBLEM...ESPECIALLY ACROSS AREAS THAT RECEIVED FRESH SNOWFALL
OVERNIGHT. WILL GO WITH A BLOWING SNOW ADVISORY WHERE FRESH SNOW
HAS FALLEN...AND A WIND ADVISORY WITH AREAS OF BLOWING SNOW
WORDING INCLUDED FOR THE REST OF THE 26KT PLUS AREA. WILL EXPIRE
THE WINTER STORM WARNING FOR HOLT/GARFIELD/WHEELER COUNTIES AT
12Z...AND CANCEL REMAINING WINTER WEATHER HEADLINES WITH THE
ZONES. IF SNOW BAND MAKES IT INTO BOYD COUNTY WILL NOT DROP THAT
AREA FROM THE WARNING YET. MAIN CONCERN IS THAT IF SNOW DOES NOT
DECREASE AS THE NAM/GFS INDICATE...OR SLIDE FAR ENOUGH TO THE
EAST...A CONTINUATION OF THE WARNING MAY BE NEEDED FOR
HOLT/GARFIELD/WHEELER COUNTIES. IR FOR NOW IS NOT SHOWING ANY
SIGNS OF WEAKENING. IR HOWEVER DOES HAVE MAINLY CLEAR SKIES ACROSS
WESTERN ZONES AND POINTS WEST. THE NEXT INTRUSION OF CLOUDS IS
WITH THE BATCH APPROACHING WESTERN WY. GENERALLY DID NOT MAKE MANY
CHANGES TO THE REST OF THE SHORT TERM FORECAST. GUIDANCE LOOKS
MUCH TOO WARM AND HAVE MAINTAINED THE GOING COLD BIASED TEMPS.
IN THE EXTENDED...H5 LOW STILL PROGGED BY THE MODELS TO DROP
THROUGH THE SOUTHWEST CONUS MIDWEEK. ECMWF IS FURTHER
NORTH...TAKING IT TO THE SOUTHEAST CORNER OF NM WEDNESDAY
EVENING. THIS STILL LOOKS TOO FAR SOUTH OF THE AREA TO RESULT IN
ANY WEATHER ACROSS THE CWA...BUT STRONG MOISTURE ADVECTION FROM
THE GULF WILL BE THERE SO WILL HAVE TO LOOK FOR A SLOWER OR MORE
NORTHERLY TRACK. BEYOND THIS SYSTEM...WILL LOOK TO THE PACIFIC FOR
MOISTURE AS A COLD FRONT WILL RACE THROUGH TOWARD THE END OF THE
WEEK. COULD BE SOME STRONG WINDS WITH THE SYSTEM AND A QUICK SHOT
OF SNOW...ESPECIALLY ACROSS THE NORTH. THICKNESSES DROP DOWN INTO
THE 520S SO A COLD START TO NEXT WEEKEND.
&&
.AVIATION...
THE UPPER LOW WILL BE SLOW MOVING OUT OF THE CENTRAL PLAINS...
BUT THE SUBSIDENCE BEHIND THE UPPER TROUGH SHOULD CONTINUE CLEARING
THE CLOUDS. AS A RESULT...LOW INSTRUMENT CONDITIONS WILL GRADUALLY
LIFT THIS MORNING EAST OF AINSWORTH SO THAT...BY 18Z...THEY SHOULD
NO LONGER AFFECT TWEB ROUTE 098. STILL...MARGINAL VISUAL
METEOROLOGICAL CONDITIONS WILL PROBABLY PERSIST THROUGH 20Z. FOR THE
AREA WEST OF AINSWORTH...OGALLALA...AND IMPERIAL...UNRESTRICTED VFR
IS LIKELY IN ROUTES 264...274 AND THE WESTERN HALF OF ROUTE 098.
FOR THE TERMINAL FORECAST AT VTN AND LBF...THE MARGINAL CEILING
IS EXPECTED TO SCATTER OUT BY 10Z AS CLEARING CONTINUES IN THE
SUBSIDENCE AREA.
&&
.CLIMATE...
KLBF HAS RECEIVED 16.3 INCHES OF SNOW THIS MONTH. WITH NO
ADDITIONAL SNOWFALL EXPECTED...THIS WILL KEEP THE CITY 0.5 INCHES
BELOW THE RECORD FOR THE MONTH.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
BLOWING SNOW ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR NEZ010-028-029-038.
WINTER STORM WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR
NEZ010-028-029-038.
WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR NEZ006>009-026-027.
BLOWING SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR NEZ071.
&&
JMC/SPRINGERHazardous weather outlook, Dec 30, 3:47 PM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CST SAT DEC 30 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-311200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CST SAT DEC 30 2006 /247 PM MST SAT DEC 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A MASSIVE WINTER STORM WILL CONTINUE TO IMPACT MUCH OF NORTH CENTRAL AND PORTIONS OF SOUTHWEST NEBRASKA OVERNIGHT. MUCH COOLER AIR HAS SETTLED ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. HOWEVER...AREAS OF FREEZING DRIZZLE AND LIGHT SNOW WILL LINGER IN AREAS GENERALLY EAST OF HIGHWAY 183 OVERNIGHT. IN ADDITION AREAS OF BLOWING AND DRIFTING SNOW WILL CONTINUE THROUGH AT LEAST TOMORROW AFTERNOON. THE HEAVIEST SNOWFALL IS EXPECTED MAINLY EAST OF A BROKEN BOW TO BASSETT TO BUTTE LINE WHERE UP TO 4 INCHES OF NEW SNOW MAY FALL BY SUNRISE ON SUNDAY. WEST OF THIS LINE...BUT EAST OF HIGHWAY SNOWFALL AMOUNTS OVERNIGHT SHOULD BE IN THE 1 TO 3 INCH RANGE. WINDS WILL REMAIN STRONG AT 15 TO 30 MPH AND SIGNIFICANT BLOWING AND DRIFTING SNOW WILL CONTINUE THROUGH SUNDAY EAST OF HIGHWAY 83. THESE WINDS WILL COMBINE WITH THE SNOW TO DROP VISIBILITIES TO 1/2 MILE OR LESS AT TIMES. THIS IS A VERY LARGE AND SOMEWHAT UNPREDICTABLE STORM. THERE IS A SLIGHT CHANCE THE STORM COULD ESCALATE INTO A BLIZZARD IN SOME AREAS. THEREFORE TRAVEL IN RURAL AREAS IS GENERALLY NOT ADVISED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THE STORM SHOULD EXIT THE REGION LEAVING ANYWHERE FROM 7 TO 14 INCHES OF SNOW ALONG AND EAST OF A HAYES CENTER THROUGH BASSETT LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOWFALL AMOUNTS THROUGH TONIGHT WOULD BE GREATLY APPRECIATED. SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) KAR/13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 4:00 AM CST | Blowing Snow Advisory | LBF | Custer, Frontier, Garfield, Holt, Wheeler | 7 hr |
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.